Doctor insights on:
Can Prednisone Withrawal Cause Hallucinations
Does stopping prednisone after a dose of 40 mg daily for ten days cause tinnitus an a withdrawal effect?
Not familiar: with tinnitus as a complaint after cessation of Prednisone but there can certainly be some "withdrawal" symptoms such as malaise (occasionally severe and of long duration), and anorexia. Even though it is not absolutely necessary, I always prefer to taper the dose over a period of 10-14 days after using the drug at 40mg or higher. Symptoms should dissipate soon. ...Read more
Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more
I've been on prednisone taper but had to increase dose due to withdrawal symptoms. At higher does symptoms are re-occurring. Cause for concern?
Yes: Regardless of the reason you were taking Prednisone in the first place, chronic use of Prednisone is not recommended as it is known to cause glaucoma, insomnia, low bone density to only name a few things. Taper slowly if you need, but taper off the steroids over time. The longer you have been on it, the slower the taper needs to be. ...Read more
Yes, but: Stopping steroids abruptly can cause headache, aching, fatigue, & feeling of weariness. More likely if you have been on steroids for over 2 weeks. Check with your doctor to see if you should be tapered more slowly off the steroids to avoid these symptoms. But, if this headache feels different than any other previous experiences; or note confusion, weakness or worst headache of your life--go to er. ...Read moreSee 1 more doctor answer
I've been on corticosteroids oral and IV at varying doses continuously for 4 months. Recently i went back to 60mg from 25mg prednisone, i've had what i thought were some mild hallucinations prior but now with the increase of dosage i fear I am having more
Hallucinations: Steroids can cause psychotic symptoms, including hallucinations. Sometimes this is also accompanied by mood changes such as mania or depression, with sleep disturbance. Please tell your prescribing physician about what you're experiencing. Your dose may be adjusted or other medication temporarily provided, etc. ...Read moreSee 1 more doctor answer
Depends: May depend on the dosage used and the duration of treatment. Stopping abruptly after a long course and high dosage can be a disaster causing life threatening results. More modest dosage may lead to joint pain when the anti-inflamatory effect of the Prednisone is removed. ...Read moreSee 1 more doctor answer
Is it possible to feel symptoms return (or withdrawal) in a 1/2 mg taper from 5.5 mg to 5 mg after several days? I've been on prednisone for 1 yr?
Yes: A rheumatologist should be able to make this distinction fairly easily. ...Read more
Had been Prednisone for 14 days. Started at 20mg/day, increased to 40mg/day then stopped cold. Now having night sweats. Is it a withdrawal symptom?
On prednisone x1yr.Now on 4mg.Normally take at 6am in morning but can't take until 3pm due to ACTH test.Might I run into withdrawal symptoms that day?
ACTH: I don't understand the 3 pm timing but no harm from that. I really doubt that waiting till 3 will affect you but if it does cancel your appointment and take your medicine. Then call your doctor and explained wby. ...Read more
Can prednisone withdrawal symptoms occur more than 3 weeks after discontinuing steroids? I am extremely fatigued, but didn't have problems until now.
- Talk to a doctor live online for free
- Can prednisone cause headaches?
- Can prednisone cause ankle swelling?
- Can a fever cause hallucinations in a child?
- Ask a doctor a question free online
- Can prednisone cause severe heartburn?
- Can prednisone withdrawal cause seizures?
- Can excessive use of prednisone cause elevated cholesterol levels?
- Can years of prednisone cause dental problems?
- Talk to a pharmacologist online for free